…I have a feeling I’m not the only one with this problem. One of the side effects of my pain killers is severe constipation. Does anyone else get headaches when you finally do “go”?
I do drink a lot of water and take Senakot-S twice a day, but I only seem to “go” every five or six days. This does not make Connie a happy camper! lol
I am on Zonisamaide, which is the generic form of Zonegram. It is supposed to prevent seizures.
What about eating more fruit, Karo syrup or try prune juice. Those were some natural ways (according to a registered nurse) when my father in law had his cardiac triple bypass last year and had the same problem with his bowls. I would call the pharmacist and ask them or the doctor that prescribed the medicine. Hope this helps.
Hi, Erin. Yes, I talked to my doc and I am eating raisins (I hate prunes) and shreaded mini wheats cereal. Plus lots of water, of course.
How are you doing today?
Connie - Miralax works wonders for constipation. It’s available OTC but it’s expensive. The generic prescription is cheap. It is not a laxative, doesn’t cause gas, is flavorless and is not habit forming. It works by keeping moisture in your stool. The powder mixes with most beverages. I put it in my green tea every morning. It makes me a happy camper!! =) Pam
Not as embarrassing as constipation, I know, but the steroid meds I’m on appear to be giving me a mad case of 24/7 hiccups.
Regarding the constipation, Liam’s thoughts make sense to me. Keep us updated, regardless. Someone else on this network will eventually encounter identical symptoms and will appreciate the information.
Thanks, Everybody. Unfortunately, my doc is on vacation this week. I was told that the pain meds I’m on cause constipation. I take Avinza twice a day and hydromorphone for breakout pain. I’ll keep you updated when I get more info.
Yes, I do get headaches when I go after constipation. It is the straining that puts excess pressure on your head. I have had this problem ever since my ruptures almost ten years ago. The remedy that I have found is find what works for you, mine is laxitives, as natural as you can find, personally not the best choice but I use Correctol for women. I never let myself go more than 2 days w/o going or I have this problem w/ the headaches. I take one pill and see if it works by morning, if not I take another one. After a while my body seemed to regulate itself but I still have to make sure I go but it does get better. I am not someone who fiber or fruit helps, it does the ooposite and makes me constipated so do what works best for you. When you do go try to let your body do the work and try not to strain any more than you have to, I know it’s hard but it will help keep the headache at bay. Another thing, if you are a person who does not eat alot of fat, try adding a little more fat to your diet while you are on the pain meds, it can actually help. Hope this helps.
Take a stool softener with your medication. Such as Fibercon…